Addiction: Substance Abuse Community
An involuntary addict of Tramadol & Dilaudid.
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

An involuntary addict of Tramadol & Dilaudid.

Hi everyone. I'm glad I found this site, so I don't feel so alone in what I'm going through.

Basically, several weeks ago, I was hospitalized with a severe kidney infection/kidney stones. While there, I was put on a continuous drip of Tramadol and Dilaudid. This went on for roughly 11 days. I was then released from the hospital, but no one even warned me that I might have withdrawl (withdrawal).

About a week later, I had a complete emotional breakdown. Completely irrational depression, severe panic attacks and confusion. Then the physical symptoms kicked in: muscle aches, body tremors, chills, and dizziness. I contacted my Doctor and described what was going on. He said that it was "opiate withdrawl (withdrawal)", and to take the Vicodin and Xanax he had prescribed me. Ummm... no! I didn't want to just substitute one addiction for another!

So last week I seemed to be feeling better emotionally. But on this past Sunday, I woke up with HORRIBLE depression and not being able to put my finger on "why". Ever since, I've been very down, had the panic attacks, and the body tremors have returned.

I take Citalopram and Phentermine daily (as I did before any of the kidney nonsense), but now the Citalopram doesn't seem to be working. Do I need to go off of it? Do I need to get on a different kind of anti-depressant? What do I do?!? :(
Related Discussions
5 Comments Post a Comment
Blank
Avatar_f_tn
how many days have you been going thru the withdrawals?
Blank
Avatar_n_tn
Well, the first spell came about 8 days after I was released from the hospital. Lasted about 5 days. Then I started to feel better. But then this past Sunday, all of the emotional sympoms came back with a vengence.

I have a friend who works at a de-tox clinic, and she said it's common with opiate withdrawl (withdrawal) to have a kind of "rollercoaster" effect. Get better, then worse, then better... She said this is because the opiates can get stores in the body's tissues and fat. That coupled with the fact that I had a chemical imbalance to begin with, is I guess what's really screwing me up.

Is there anything I can do about this? Or do I just have to "let it pass"?...

Blank
Avatar_f_tn
your actually doing very well! and yes this is very normal, i am on day 20 tomorrow and i think the w/d's are finally gone thankgoodness, just try to stay strong, you can do this! what i did to help me thru it was to force myself to stay busy and to make sure that i got out of the house everyday, visiting friends, family or shopping. Let us know how you are doing : )
Blank
Avatar_n_tn
Hi there. Well, after one of my friends saw the condition I was in last night, he convinced me to speak with a psychologist who specializes in detox.The Psychologist believes that I am dealing with "post acute withdrawl (withdrawal) syndrome", and put me in touch with a Doctor who prescribed me some Klonopin (for anxiety) and Clonodine patches to slowly help my body adust from the lack of opiates. I really hope it works...

I tried the Klonopin last night, but it seemed to mix with everything else I'm on cause I ended up hallucinating! It started when I was reading and the words
started to grow and stretch like catapillars. Then I looked up and the walls and carpet were 3D. After that, I was just watching my KISS dolls. They were moving around and changing, but it wasn't scary, like they were trying to get me. It was just... interesting.

The main bizarre thing is that apparently I called some people, and I have NO recollection of doing so. Two friends told me today that we spoke last night, and according to my cell phone history, it's true! Huh.. Well, short term memory loss IS one of the side effects of all this. Crazy!

Anyway, thanks for the encouragement. This forum is a great place for people to help each other out and exchange experiences. Glad I found it! :)

Oh btw, I'm a 25 yr old F.

Blank
Avatar_n_tn
Hi there. Well, after one of my friends saw the condition I was in last night, he convinced me to speak with a psychologist who specializes in detox.The Psychologist believes that I am dealing with "post acute withdrawl (withdrawal) syndrome", and put me in touch with a Doctor who prescribed me some Klonopin (for anxiety) and Clonodine patches to slowly help my body adust from the lack of opiates. I really hope it works...

I tried the Klonopin last night, but it seemed to mix with everything else I'm on cause I ended up hallucinating! It started when I was reading and the words
started to grow and stretch like catapillars. Then I looked up and the walls and carpet were 3D. After that, I was just watching my KISS dolls. They were moving around and changing, but it wasn't scary, like they were trying to get me. It was just... interesting.

The main bizarre thing is that apparently I called some people, and I have NO recollection of doing so. Two friends told me today that we spoke last night, and according to my cell phone history, it's true! Huh.. Well, short term memory loss IS one of the side effects of all this. Crazy!

Anyway, thanks for the encouragement. This forum is a great place for people to help each other out and exchange experiences. Glad I found it! :)

Oh btw, I'm a 25 yr old F.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
5840009_tn?1395493115
Blank
ROSYouralright
PHUKET, Thailand
4341997_tn?1380655144
Blank
toothfairie
FL
4104707_tn?1351020595
Blank
OpenMind24hours
Detroit, MI
5347058_tn?1381192026
Blank
ariley13
Boston, MA
4810126_tn?1395030098
Blank
EvolverU
Boston, MA